question-icon

What Causes Severe Indigestion While Taking Fluoxetine Capsules?

default
Posted on Wed, 18 Mar 2015
Question: I have recently changed from fluoxetine tablets to fluoxetine capsules.
I have had great indigestion since I started taking the capsules.
Why am I reacting to the capsules?
doctor
Answered by Dr. Dr. BR Hudda (1 hour later)
Brief Answer:
switch over to floxetine tablet again

Detailed Answer:
Hello ma'am Greetings
i had gone through your question diligently and understand your concern

capsule is generally made of gelatin or polysaccharides which can irritate the stomach mucosa and causes more secretion of acids leading to indigestion gas and pain in abdomen.

In my opinion you should ask your doctor for PPI group of drug like omeprazole for present problem or you can ask for floxetine tablets rather than capsules.

I would like further information related to your disease if you can elaborate, I will be able to help you better.

I hope you will find my response informative and helpful if you have any clarification please don't hesitate to write back to us I will be happy to help

wishing you good health
Regards
Dr BR Hudda


Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Dr. BR Hudda (7 hours later)
The first day I took the fluxeotine capsules I became very sleepy.
So I decided to take the capsules before bedtime for my next dose. (The next day's evening)
Could taking the medication before bedtime be another culprit for my problem of acid stomach irritation?
doctor
Answered by Dr. Dr. BR Hudda (1 hour later)
Brief Answer:
No, that's not the culprit

Detailed Answer:
Hello ma'am Greetings
Thanks for your reply

This does not make much of the difference except feeling sleepy because coating of the capsule irritates the stomach lining

So that's not the culprit
You can ask your doctor to add PPI group of drugs like Omeprazole and antacids or switch over back to tablets

Hop this answers your question
If you need any further clarification, feel free to ask for follow up question. Otherwise you can close the discussion
Best wishes
Regards
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Dr. BR Hudda

General & Family Physician

Practicing since :2009

Answered : 3004 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Severe Indigestion While Taking Fluoxetine Capsules?

Brief Answer: switch over to floxetine tablet again Detailed Answer: Hello ma'am Greetings i had gone through your question diligently and understand your concern capsule is generally made of gelatin or polysaccharides which can irritate the stomach mucosa and causes more secretion of acids leading to indigestion gas and pain in abdomen. In my opinion you should ask your doctor for PPI group of drug like omeprazole for present problem or you can ask for floxetine tablets rather than capsules. I would like further information related to your disease if you can elaborate, I will be able to help you better. I hope you will find my response informative and helpful if you have any clarification please don't hesitate to write back to us I will be happy to help wishing you good health Regards Dr BR Hudda